Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 140, NWS St. Louis, MO

May 19, 2025Boone County, Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2025, 8:42 PM CDT for Boone County, Callaway County, Osage County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2025, 8:42 PM CDT (01:42 UTC)
Expired
May 19, 2025, 9:45 PM CDT
In force
63 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Boone County, MO, Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS53 KLSX 200142
SVRLSX
MOC019-027-151-200245-
/O.NEW.KLSX.SV.W.0140.250520T0142Z-250520T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
842 PM CDT Mon May 19 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Boone County in central Missouri...
  Callaway County in central Missouri...
  Osage County in central Missouri...

* Until 945 PM CDT.

* At 842 PM CDT, a severe thunderstorm was located near Jefferson 
  City, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jefferson City, Fulton, Ashland, Holts Summit, Linn, Columbia 
  Regional Airport, Wardsville, New Bloomfield, Freeburg, Chamois, 
  Westphalia, Lake Mykee Town, Lake Mykee, Rich Fountain, 
  Williamsburg, Shamrock, Meta, Mokane, Morrison and Kingdom City.

This includes Interstate 70 in Missouri between exits 155 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

A Tornado Watch remains in effect until 300 AM CDT Tuesday for a 
portion of central Missouri.

&&

LAT...LON 3874 9238 3906 9163 3842 9164 3829 9205
      3829 9216 3837 9219 3840 9211 3847 9217
      3847 9215 3846 9211 3847 9202 3850 9201
      3855 9203 3857 9201 3856 9208 3858 9217
      3860 9220 3864 9222 3868 9236 3872 9234
TIME...MOT...LOC 0141Z 240DEG 43KT 3860 9227

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
2 follow-up statements
159 
WWUS53 KLSX 200200 RRA
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
900 PM CDT Mon May 19 2025

MOC019-027-151-200245-
/O.CON.KLSX.SV.W.0140.000000T0000Z-250520T0245Z/
Boone MO-Callaway MO-Osage MO-
900 PM CDT Mon May 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT 
FOR SOUTHEASTERN BOONE, CALLAWAY AND OSAGE COUNTIES...

At 900 PM CDT, a severe thunderstorm was located over Lake Mykee, or 
near Holts Summit, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Jefferson City, Fulton, Ashland, Holts Summit, Linn, Columbia 
  Regional Airport, New Bloomfield, Freeburg, Chamois, Westphalia, 
  Lake Mykee Town, Lake Mykee, Rich Fountain, Williamsburg, 
  Shamrock, Mokane, Kingdom City, Tebbetts, Steedman and 
  Frankenstein.

This includes Interstate 70 in Missouri between exits 155 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

A Tornado Watch remains in effect until 300 AM CDT Tuesday for a 
portion of central Missouri.

&&

LAT...LON 3879 9226 3906 9163 3873 9165 3842 9164
      3829 9205 3847 9215 3846 9211 3847 9202
      3850 9201 3855 9203 3856 9200 3857 9201
      3856 9208 3858 9216 3860 9220
TIME...MOT...LOC 0142Z 242DEG 34KT 3859 9225

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
928 
WWUS53 KLSX 200221
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
921 PM CDT Mon May 19 2025

MOC019-200231-
/O.CAN.KLSX.SV.W.0140.000000T0000Z-250520T0245Z/
Boone MO-
921 PM CDT Mon May 19 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN BOONE 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with this thunderstorm.

A Tornado Watch remains in effect until 300 AM CDT Tuesday for a 
portion of central Missouri.

&&

LAT...LON 3829 9205 3847 9202 3848 9202 3849 9201
      3851 9201 3855 9203 3856 9200 3857 9201
      3856 9208 3885 9212 3906 9163 3873 9165
      3850 9164 3842 9164
TIME...MOT...LOC 0200Z 242DEG 34KT 3867 9205

$$


MOC027-151-200245-
/O.CON.KLSX.SV.W.0140.000000T0000Z-250520T0245Z/
Callaway MO-Osage MO-
921 PM CDT Mon May 19 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT 
FOR CALLAWAY AND OSAGE COUNTIES...

At 921 PM CDT, a severe thunderstorm was located 8 miles southeast 
of Fulton, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Fulton, Linn, New Bloomfield, Freeburg, Chamois, Westphalia, Lake 
  Mykee Town, Rich Fountain, Williamsburg, Shamrock, Mokane, Kingdom 
  City, Steedman, Frankenstein, Reform, Tebbetts, Portland, Bonnots 
  Mill, Loose Creek and Wainwright.

This includes Interstate 70 in Missouri between exits 155 and 161.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

A Tornado Watch remains in effect until 300 AM CDT Tuesday for a 
portion of central Missouri.

&&

LAT...LON 3829 9205 3847 9202 3848 9202 3849 9201
      3851 9201 3855 9203 3856 9200 3857 9201
      3856 9208 3885 9212 3906 9163 3873 9165
      3850 9164 3842 9164
TIME...MOT...LOC 0200Z 238DEG 32KT 3867 9206

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:19 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Widespread thunderstorms are expected this evening, some of which could be strong to severe with damaging winds, large hail, and a few tornadoes. There is also a subsequent conditional risk of locally heavy rainfall and isolated flash flooding overnight.
  • A few strong to severe thunderstorms are possible again Tuesday afternoon/early evening, but the overall risk is lower than this evening.
Area forecast discussion, May 19, 6:19 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
619 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Widespread thunderstorms are expected this evening, some of
  which could be strong to severe with damaging winds, large hail,
  and a few tornadoes. There is also a subsequent conditional
  risk of locally heavy rainfall and isolated flash flooding
  overnight.

- A few strong to severe thunderstorms are possible again Tuesday
  afternoon/early evening, but the overall risk is lower than
  this evening.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 252 PM CDT Mon May 19 2025

A warm front currently stretches from just north of Kansas City
through central MO and into far southwestern IL. This front will
continue to lift slowly northward across more of the CWA, marking
the northern limit of richer low-level moisture and instability.
With bouts of surface heating, short-term model guidance advertise
MLCAPE of 2000+ J/kg extending to near the warm front by this
evening.

Thunderstorms, including supercells, are already ongoing
across northeastern OK/southeastern KS early this afternoon, with
thunderstorms only increasing in coverage across the western half of
MO in association with a passing shortwave trough and minimal
convective inhibition. As a result, thunderstorms will likely be
growing upscale into one or more MCSs that track northeastward
across the CWA, reaching central MO as early as 22z. Ahead of these
thunderstorms, more isolated thunderstorms are possible within broad
low-level isentropic ascent; however, the strength of these
thunderstorms may be limited early by a weakness in mid-level winds
and effective wind shear with an amplifying, immediately upstream
ridge. Through this evening, deep-layer and effective wind shear
will increase to 35 to 50 kt with some low-level hodograph
curvature, sufficient for a mixed mode of multicell/QLCS and a few
transient supercells. Considering convective mode, damaging winds,
large hail, and a few tornadoes all remain hazards with severe
thunderstorms. The greatest threat is across central MO, decreasing
gradually eastward across the Mississippi River with instability
generally decreasing with time and with north/east extent. The
longevity of the severe thunderstorm threat will also depend on how
quickly thunderstorms overturn instability and propagate across the
CWA but the general consensus is for the threat to wane around 04 to
05z. With favorable ingredients for high rainfall rates (i.e., deep-
warm cloud depths 10 to 12 kft and anomalous PWAT over 1.6") as
well, isolated flash flooding is possible where any thunderstorm
training or backbuilding can take place. The heavy rainfall/flash
flood threat is largely conditional on a favorable interaction
between a southerly LLJ and the southern flank of any MCS in the
absence of pre-existing boundary aligned with the southwesterly deep-
layer flow.

With a more potent upper-level trough pivoting across the Mid-
Mississippi River Vally Tuesday morning, at least scattered showers
and thunderstorms could be ongoing, depending on how much
instability is available. However, by midday/afternoon, the axis of
the trough will already be lifting to the northeast, limiting
confidence in coverage of redeveloping thunderstorms in the presence
of a weak capping inversion beneath a subtle dry conveyor belt and
veering surface winds ahead of a weak cold front. Therefore, the
highest HREF probabilities of measurable rainfall (40 to 60 percent)
are along/east of the Mississippi River within relatively stronger
ascent. Conversely, most short-term model guidance indicate that the
dry conveyor belt combined with residual moisture and heating will
support around 1000 J/kg of MLCAPE during the afternoon with around
40 kt of effective wind shear. Therefore, thunderstorms may organize
into a few transient supercells and/or small thunderstorm clusters,
some of which could be severe and capable damaging winds, large
hail, and perhaps a brief tornado during the afternoon/early evening.

Pfahler

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 252 PM CDT Mon May 19 2025

Quieter, drier, and more tranquil conditions will prevail Wednesday
into Friday as upper-level cyclone flow becomes established across
the Mid-Mississippi River Valley in response to longwave troughing
over the Great Lakes and Northeast. This pattern will also usher a
cool airmass (850-hPa temperatures below 10th percentile) into the
region upon steady low-level CAA, resulting in below average
temperatures.

Global model guidance are in agreement that a relatively more active
pattern will return to the central CONUS over the weekend as upper-
level flow transitions to broadly anticyclonic/quasi-zonal with
multiple mid-level perturbations/shortwave troughs exciting rounds
of showers and thunderstorms, possibly organized into MCSs that
track near a wavering front. Although there is uncertainty on the
track and frontal location, the highest probabilities of MUCAPE of
750+ J/kg and 24-hour rainfall are to the southwest of the CWA,
decreasing confidence that our CWA will see the most significant
impacts from this pattern. Similarly, with the CWA on the cool side
of the front in the majority of solutions, temperatures will remain
below average through the weekend.

Pfahler

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 604 PM CDT Mon May 19 2025

Showers and thunderstorms have developed over western Missouri
this afternoon and are slowly approaching KCOU/KJEF at the start
of the TAF period. Some of the thunderstorms will be intense,
including hail, gusty winds, frequent lightning and the potential
for tornadoes. The most intense thunderstorms are covered by
3-hour tempo groups with +TSRA and bookended by SHRA to convey the
high chances (80-90%) for rainfall to continue after the initial
line passes.

Thunderstorms clusters will generally be oriented north to south
and track eastward with individual cells moving northeast. The
progression of the activity will bring it into KUIN around 01-02z
and the metro TAF around and after 02z. Thunderstorms are likely
to gradually weaken with the loss of diurnal instability
overnight. However, a few strong to severe thunderstorms will
remain embedded within the broader field of convection. Any of the
thunderstorms could result in MVFR/IFR conditions with isolated
pockets of LIFR in the strongest thunderstorms. Any LIFR should
remain brief as thunderstorms move over and away from airfields.

Ceilings may bounce between MVFR/VFR Tuesday in the early morning
period with a few showers wrapping in behind the system.
Additional thunderstorms are possible Tuesday afternoon, but it
remains isolated/widely scattered and largely along and east of
the Mississippi River. Metro terminals are on the western fringes
of anticipated development and monitored in the event prevailing
groups are to carry TSRA for a short duration late in the period.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 19, 2:58 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
258 PM CDT Mon May 19 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-202000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
258 PM CDT Mon May 19 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected tonight. Some thunderstorms could be
strong to severe with hazards including damaging winds, large hail,
and a few tornadoes. There is also a conditional risk of locally
heavy rainfall and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms on Tuesday. A few thunderstorms
could be strong to severe during the afternoon and early evening.

There is a chance of thunderstorms late Friday through Sunday across
portions of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:53 PM CDTSevere Thunderstorm WarningLSXJefferson32 min
May 19, 8:00 PM CDTTornado WarningLSXJefferson24 min
May 19, 8:02 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau58 min
May 19, 8:33 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis42 min
May 19, 8:35 PM CDTSevere Thunderstorm WarningLSXWashington40 min
May 19, 8:43 PM CDTTornado WarningLSXIron, Washington47 min
May 19, 8:55 PM CDTAreal Flood AdvisoryLSXAudrain, Lewis, Marion, Monroe, Ralls, Shelby6 hr
May 19, 9:28 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls47 min
May 19, 9:33 PM CDTTornado WarningLSXWashington42 min
May 19, 9:34 PM CDTTornado WarningLSXMarion38 min
May 19, 9:35 PM CDTTornado WarningLSXCrawford14 min
May 19, 10:01 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis44 min
May 19, 10:13 PM CDTTornado WarningLSXFranklin, Jefferson, Washington32 min
May 19, 10:17 PM CDTTornado WarningLSXWashington31 min
May 19, 10:26 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington49 min
May 19, 10:30 PM CDTTornado WarningLSXCrawford, Iron, Reynolds, Washington45 min
May 19, 10:43 PM CDTTornado WarningLSXJefferson, Washington32 min
May 19, 10:47 PM CDTTornado WarningLSXCrawford, Franklin, Gasconade, Washington43 min
May 19, 10:53 PM CDTSevere Thunderstorm WarningLSXPike68 min
May 19, 11:03 PM CDTTornado WarningLSXPike25 min
May 19, 11:07 PM CDTAreal Flood AdvisoryLSXMarion, Ralls4 hr
May 19, 11:07 PM CDTTornado WarningLSXFranklin, Iron, Saint Francois, Washington38 min
May 19, 11:10 PM CDTTornado WarningLSXJefferson, Saint Louis30 min
May 19, 11:33 PM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois42 min
May 19, 11:39 PM CDTSevere Thunderstorm WarningLSXMadison47 min
May 19, 11:44 PM CDTTornado WarningLSXMadison36 min
May 20, 12:03 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Lincoln, Saint Charles and 6 more6 hr
May 20, 12:12 AM CDTTornado WarningLSXJefferson, Sainte Genevieve33 min
May 20, 1:53 AM CDTAreal Flood WarningLSXSaint Louis3 hr
May 20, 9:44 AM CDTRiver Flood WarningLSXCrawford, Washington35 hr
May 20, 9:44 AM CDTRiver Flood WarningLSXCrawford24 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.